The Blood Type Diet Archives Volume 3
Re: Too much T-4, not enough T-3
Posted By: Martha
Date: February-16, 1998 at 18:03:17
In Response To: synthroid allergy? (Cherie Kirschbaum)
Your thyroid makes T4 and T3. If it is not making
enough of either of these, then you should supplement.
However, Synthroid is pure T4. What can happen with this
medication is that you are still not getting enough T3. Add
to this the fact that excess T4 gets converted into RT3 -
also known as Reverse T3. The RT3 blocks the T3 receptors
that are in most cells of your body.
One of the primary symptoms of T3 deficiency is joint swelling
and joint and muscle pain. Others are extreme fatigue, high cholesterol,
and all of the symptoms which go along with adrenal
exhaustion, such as hypoglycemia, hypotension, and food
sensitivities. There are no tests for cellular T3 deficiency.
The T3 uptake test that your doctor might want to
order will measure T3 in the blood only, not at the cellular level.
There are two things that you can do to figure out if this is your
problem. One is to get your doctor to prescribe
Armour Thyroid. This often works better than Synthroid, because, as a
natural thyroid extract, it contains both T4 and T3.
Your doctor may say something about Armour being horse
and buggy medicine, but it has helped many people who could not
The other thing that you can do is get your doctor
to prescribe T3 Slow Release for you. This is T3 mixed with
cornstarch (don't use if you're a B)
and micellized in order to release a little T3 in your
stomach throughout the day. It may be hard to find,
since no drug companies make it, and it has to be made
up by a compounding pharmacy. You will need a prescription, but
may be able to find out how to get the pills by calling
the Center for the Improvement of Human Functioning in Wichita
Kansas at 316-682-3100. Their doctors prescribe it
regularly for Chronic Fatigue Syndrome, Hypothyroidism, Fibromyalgia,
and so on.
Hope this helps. Good luck.
Messages in This Thread
Cherie Kirschbaum -- Wednesday, 18 February 1998, at 7:43 p.m.
- Re: Too much T-4, not enough T-3
Martha -- Wednesday, 18 February 1998, at 7:43 p.m.